A severe motor and a minor sensory neuropathy developed in a man being treated with dapsone (4,4'-diaminodiphenylsulfone) for dermatitis herpetiformis. He had received dapsone for 16 years before any signs of neurotoxicity became evident. Electrodiagnostic and clinical features were consistent with an axonal neuropathy. Clinical characteristics of dapsone-induced neuropathy include a motor neuropathy affecting the extremities, usual onset within five years after the initiation of dapsone therapy, dapsone dosage usually equal to or greater than 300 mg/day, and, almost always, complete recovery from the neuropathy after dapsone-dose reduction or withdrawal. The patient was found to be a slow acetylator of sulfamethazine, and therefore is a slow acetylator of dapsone. An HLA typing was done on the patient. New cases of dapsone-induced neuropathy should be HLA typed and have acetylation profiles in an attempt to identify future high-risk patients. This case is noteworthy for the length of time of dapsone usage (16 years) and the low daily dosage of dapsone (100 mg) taken prior to the development of neuropathy.